MAUDE Adverse Event Report: PERFUSION SYSTEMS CONSOLE 560BC1 CONTROLLER W/O SAFETY BRD; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS CONSOLE 560BC1 CONTROLLER W/O SAFETY BRD; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 560BC1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the reported increasing the rpm knob from the zero/off position and the motor not spinning were verified during service.The service technician noted that the ui displayed a message of bio-pump stopped turn knob to 0 to restart.The service technician determined that the user interface (ui) internal cable was the error.The resolution will be captured in the analysis for the ui.During preventive maintenance by the service technician the bio-console base was not passing the diagnostic check: ups system status.The issue was resolved by replacing the power supply.Preventive maintenance was performed per specifications.Conclusion: complaint confirmed for the reported increasing the rpm knob from the zero/off position and the motor not spinning during service.There were no patient/clinical safety issues reported.The service history record was not reviewed as returned product analysis found no evidence of servicing issues with the serviced device.Trends for issues with this product are reviewed at quarterly quality meetings.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that prior to use of this bio-console base instrument and user interface, during set-up the customer increased the rpm knob from the zero/off position but the motor did not spin.The customer tried multiple times but had no response from the motor.The base and user interface were replaced with a back up and there was no patient involvement so no adverse effects occurred.Additional information: the hand-crank was not used as this instrument was never placed on a patient.

Brand Name
CONSOLE 560BC1 CONTROLLER W/O SAFETY BRD
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17254126
Report Number2184009-2023-00789
Device Sequence Number12233527
Product Code DWA
UDI-Device Identifier00613994450326
UDI-Public00613994450326
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number560BC1
Device Catalogue Number560BC1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2021
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown